Format

Send to

Choose Destination
Can J Cardiol. 2007 Sep;23(11):907-8.

Torsade de pointes associated with moxifloxacin: a rare but potentially fatal adverse event.

Author information

1
Ankara University School of Medicine, Ankara, Turkey. alitimaltin@yahoo.com

Abstract

Torsade de pointes occuring due to a long QT interval is a rare but potentially fatal arrhythmia. Acquired long QT develops most commonly because of drugs that prolong ventricular repolarization. It has been reported that fluoroquinolone antimicrobials prolong the corrected QT interval but rarely cause torsade de pointes. A patient with torsade de pointes risk factors (female sex, advanced age, extreme bradycardia and renal failure) who developed the condition on the fourth day of 400 mg/day of oral moxifloxacin treatment is presented. After the moxifloxacin was stopped, the corrected QT interval normalized and a permanent cardiac pacemaker was implanted. During 11 months of follow-up, arrhythmia did not recur.

PMID:
17876386
PMCID:
PMC2651372
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Elsevier Science Icon for PubMed Central
Loading ...
Support Center